Strathprints logo
Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Hermite collocation solution of near-singular problems using numerical coordinate transformations based on adaptivity

Lang, A. and Sloan, D.M. (2002) Hermite collocation solution of near-singular problems using numerical coordinate transformations based on adaptivity. Journal of Computational and Applied Mathematics, 140 (1-2). pp. 499-520. ISSN 0377-0427

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

A coordinate transformation approach is described that enables Hermite collocation methods to be applied efficiently in one space dimension to steady and unsteady differential problems with steep solutions. The work is an extension of earlier work by Mulholland et al. (J. Comput. Phys. 131 (1997) 280). A coarse grid is generated by an adaptive finite difference method and this grid is used to construct a steady or unsteady coordinate transformation that is based on monotonic cubic spline approximation. An uneven grid is generated by means of the coordinate transformation and the differential problem is solved on this grid using Hermite collocation. Numerical results are presented for steady and unsteady problems.

Item type: Article
ID code: 2071
Keywords: Adaptivity, Equidistribution, Moving meshes, Hermite collocation, Mathematics, Computational Mathematics, Applied Mathematics
Subjects: Science > Mathematics
Department: Faculty of Science > Mathematics and Statistics
Related URLs:
    Depositing user: Strathprints Administrator
    Date Deposited: 27 Jan 2007
    Last modified: 04 Sep 2014 11:04
    URI: http://strathprints.strath.ac.uk/id/eprint/2071

    Actions (login required)

    View Item